MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 september 2019: lot 1551328: (b)(4) items manufactured and released on 18-july-2016.No anomalies found related to the problem.To date another similar event reported on this batch.Preliminary investigation performed by r&d project manager: the spring ball plunger is came apart as described in the complaint.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.
 
Event or Problem Description
The instrument ball and spring mechanism popped out during surgery.No patient/user harm, the surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.The spring ball plunger is came apart as described in the complaint.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.Evaluation of the solution on going.The analysis was done on (b)(6) 2019.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9178080
Report Number3005180920-2019-00861
Device Sequence Number3231909
Product Code LXH
UDI-Device Identifier07630040742115
UDI-Public07630040742115
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.130
Device Lot Number1551328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight80